Alert archive / North Carolina / Coastal Flood Statements in 2008
Coastal Flood Statement 14, NWS Wilmington, NC
NWS Wilmington, NC issued this coastal flood statement at Jul 12, 2008, 9:39 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2008, 9:39 AM EDT (13:39 UTC)
- Expired
- Jul 12, 2008, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Wilmington, NC
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this coastal flood statement went out at Jul 12, 9:35 AM EDT, 4 minutes earlier.
Area forecast discussion, Jul 12, 9:35 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 935 AM EDT SAT JUL 12 2008 .SYNOPSIS... A WEAK COLD FRONT WILL STALL WELL SOUTH AND EAST OF THE AREA TODAY. HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND GIVING A CHANCE FOR THE AREA TO DRY OUT. THE NEXT COLD FRONT WILL APPROACH AND MOVE OFF THE COAST ON LATE MONDAY. HIGH PRESSURE WILL FOLLOW AND BRING A DRIER AIRMASS TO THE REGION FOR THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 9 AM SATURDAY...THE COLD FRONT HAS PUSHED SOUTH OF THE AREA AND DRIER AIR IS POISED TO PUSH IN FROM THE NORTH. EXPECTATIONS FROM PREVIOUS FORECASTS REMAIN ON TRACK...SUNNY TO PARTLY CLOUDY WITH MAXIMUMS IN THE UPPER 80S TO LOWER 90S. MAINLY CLEAR SKIES AND LIGHT WINDS WILL CONTINUE TONIGHT WITH LOWS IN THE MID-UPPER 60S. WE HAVE UPGRADED THE EAST FACING BEACHES IN NC TO A HIGH RISK OF RIP CURRENTS BASED ON REPORTS FROM THE BEACHES THIS AM. BREAKING WAVES ARE RUNNING 4 TO 5 FEET WITH STRONG RIP CURRENTS NOTED AT WRIGHTSVILLE BEACH. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 AM SATURDAY...DISSIPATING FRONT/SFC BOUNDARY WILL REMAIN OFF THE COAST SUN AND HAVE LIMITED IMPACT ON THE AREA. LOTS OF DRY AIR ALOFT SUN WITH FORECAST SOUNDINGS SHOWING WEAK MID LEVEL CAP AROUND 600 MB AND PWATS BELOW 1.5 INCH. MOISTURE BETWEEN 850 AND 700 MB WILL LEAD TO AFTN CU DEVELOPMENT...BUT THINK LITTLE PRECIP WILL COME OF THE CLOUDS. IN FACT CLOUD TOPS MAY NOT EXCEED 13K FT IN MOST AREAS IF SOUNDINGS ARE CORRECT. TEMPS NEAR CLIMO SUN AND ABOVE CLIMO SUN NIGHT AS INCREASING BOUNDARY LAYER WINDS AND LOW LEVEL MOISTURE LIMIT RADIATIONAL COOLING. BEST PRECIP CHANCES WILL BE MON AFTN/EVENING ALONG AND AHEAD OF THE COLD FRONT. WEAK SHORT WAVE TROF MOVES OVER THE CAROLINAS AS THE FRONT HITS THE AREA. SHORT WAVE COMBINED WITH ENHANCED INSTABILITY IN THE WARM SECTOR IS EXPECTED TO GET STORMS GOING LATER IN THE DAY. MADE SOME TWEAKS TO INHERITED POPS. HIGHEST POPS REMAIN LOW 40S BUT NOW ENTIRE AREA IS COVERED BY 40 POPS.INCREASING CLOUD COVER AND PRECIP WILL KEEP HIGHS NEAR TO SLIGHTLY BELOW CLIMO WHILE LOWS WILL RUN A LITTLE ABOVE CLIMO...MAINLY DUE TO INCREASED CLOUD COVER. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 3 AM SATURDAY...COLD FRONT PUSHES OFF THE COAST TUE WITH WEAK HIGH PRESSURE BUILD IN AT THE SFC. ALOFT WEAK 5H TROF RESULTS IN LIMITED OFFSHORE PUSH OF THE COLD FRONT. LATEST GFS KEEPS THE THE REMAINS OF THE FRONT CLOSE TO THE COAST THROUGH THE FORECAST PERIOD. THIS SCENARIO IS ALSO SUPPORTED BY THE ECMWF AND CANADIAN MODELS...THOUGH THE PARTICULARS ARE SLIGHTLY DIFFERENT. A LARGE AMOUNT OF MID AND UPPER LEVEL DRY AIR WILL REMAIN JUST W OF THE ILM AREA WITH A SLIGHT SHIFT IN POSITION OF MOISTURE/SFC FEATURES MAKING A LARGE DIFFERENCE IN WHAT HAPPENS. WENT AHEAD AND INTRODUCED SOME SLIGHT CHANCE POPS FOR TUE/WED AFTN BUT BEYOND THU AIR MASS DRIES OUT. TEMPS WILL REMAIN NEAR TO SLIGHTLY BELOW CLIMO DURING THE DAY AND NEAR TO SLIGHTLY ABOVE CLIMO OVERNIGHT THROUGH THE PERIOD. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... THE MOISTURE LAYER WHICH FED THE LOW CLOUDS AND FOG THIS MORNING IS ONLY 1000 FT DEEP OR LESS ACCORDING TO LATEST MODEL SOUNDINGS. BURNOFF SHOULD BE RATHER QUICK THIS MORNING...IFR CONDITIONS SHOULD LIFT BETWEEN 1230Z AND 1330Z WITH VFR CONDITIONS EXPECTED THROUGH TODAY INTO TONIGHT. HIGH PRESSURE TO OUR NORTH WILL GIVE US LIGHT NORTHEAST TO EAST WINDS...ENHANCED TO AROUND 10 KT BY THE SEABREEZE FOR THE COASTAL AIRPORTS. OUTLOOK THROUGH TUESDAY...HIGH PRESSURE KEEPS SKIES CLEAR SUNDAY. AN APPROACHING COLD FRONT COULD BRING A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY. HIGH PRESSURE WILL AGAIN PUSH IN FROM THE NORTH BY WEDNESDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 9 AM SATURDAY...THE SURFACE COLD FRONT HAS PUSHED SOUTH OF THE AREA. NORTH TO NORTHEASTERLY WINDS 10-15 KT WILL DIMINISH TO 10 KT OR LESS THIS EVENING. AN 11-SECOND EASTERLY SWELL FROM HURRICANE BERTHA WILL CONTINUE TO AFFECT THE COASTAL WATERS THROUGH THE WEEKEND. SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3 AM SATURDAY...WATERS WILL STILL BE FEELING THE LONG PERIOD BERTHA SWELLS DURING THE PERIOD. LATEST FROM WWIII IS SHOWING 10 SEC PERIOD INTO MON. DISSIPATING FRONT/TROF IN THE VICINITY OF THE WATERS SUN WILL KEEP GRADIENT WEAK WITH SPEEDS AROUND 10 KT. INITIALLY WINDS WILL BE OUT OF THE N WITH SLOW VEERING TO SE DURING THE DAY. SLIGHT INCREASE IN WIND SPEEDS SUN NIGHT INTO MON AS WEAK COLD FRONT DROPS IN FROM THE NW. SPEEDS MAY REACH 15 KT WELL AWAY FROM SHORE...BUT SPEEDS AND SEAS WILL STAY WELL BELOW HEADLINE THRESHOLDS. LONG TERM /TUESDAY THROUGH WEDNESDAY/... AS OF 3 AM SATURDAY...SFC HIGH BUILDS IN BEHIND THE COLD FRONT...EXPECTED TO PUSH OFF THE COAST LATE MON OR EARLY TUE. NOT SURE FRONT IS GOING TO MAKE IT E OF THE WATERS AS 5H TROF IS PRETTY SHALLOW AND MAY NOT HAVE THE POWER TO DRIVE THE FRONT CLEAR OF THE COAST. IF FRONT DOES HANG UP ACROSS WIND DIRECTION IS GOING TO BE HIGHLY VARIABLE. HOWEVER...LACK OF ANY SIGNIFICANT GRADIENT WILL KEEP SPEEDS NEAR 10 KT. SEAS WILL CONTINUE TO RUN 2 TO 3 FT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...TRA SHORT TERM...III LONG TERM...III AVIATION...TRA
Hazardous weather outlook, Jul 12, 9:17 AM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 917 AM EDT SAT JUL 12 2008 NCZ087-096-099-SCZ017-023-024-032-033-039-131330- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 917 AM EDT SAT JUL 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ097-101-131330- PENDER-NEW HANOVER- 917 AM EDT SAT JUL 12 2008 ...HIGH RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RISK OF RIP CURRENTS. LIFEGUARDS AT WRIGHTSVILLE BEACH HAVE ALREADY REPORTED STRONG RIP CURRENTS THIS MORNING. SWELLS FROM BERTHA WILL CONTINUE TO IMPACT THE COAST THROUGH THE WEEKEND...RESULTING IN A CONTINUED THREAT FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ100-SCZ034-046-131330- BRUNSWICK-HORRY-GEORGETOWN- 917 AM EDT SAT JUL 12 2008 ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-131330- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 917 AM EDT SAT JUL 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:08 PM EDT | Coastal Flood Statement | ILM | 28 hr |
Nearby
Coastal Flood Statements in North Carolina, 2008Every coastal flood statement in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.